MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012455-15
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified and heavily tortuous lesion in the mid left main coronary artery.The 5.00 x 15mm nc trek rx balloon dilatation catheter (bdc) was used to dilate the lesion; however, after removal it was noted that the balloon was separated in the anatomy.Several attempts were made to retrieve the detached balloon however were unsuccessful.The patient was transported to another hospital for additional treatment and the separated balloon was surgically removed on (b)(6) 2024.The patient died on (b)(6) 2024.Per the physician the death was related to the surgical removal of the separated device.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The reported patient effect of death is listed in the nc trek instructions for use as a known patient effect of coronary stenting procedures.A medical review of the reported information was performed and the reviewer concluded the following: this case was to treat a lesion in the mid-left main (lm) artery that was moderately calcified and very tortuous.A 5 x 15 nc trek rx bdc was used to dilate the lm.Upon its removal, it was noted that the balloon was detached from the bdc and retained in the lm.It was reported that there was no resistance felt during the withdrawal.However, it was not reported if there were any issues, such as kinks, noticed with the balloon prior to insertion and/or advancing the balloon catheter, nor any issues with the balloon deflation or if any force was used during the removal.After several unsuccessful attempts to remove the retained balloon, the patient was transferred to another facility, where the balloon was surgically removed the following day.However, the patient expired three days later.It was reported that the physician stated that the patient¿s death was related to the surgical removal of the retained balloon.Due to the limited information and lack of cine images to review, it can not be definitively stated that the 5 x 15 nc trek rx bdc was the direct cause of the patient¿s death.However, the nc trek rx may have contributed to this patient¿s death, in addition to the air ambulance transfer to another country and surgical intervention to remove the retained balloon.The investigation was unable to determine a conclusive cause for the reported material separation or patient effect; however, the subsequent treatment appear to be related to the operational context of the procedure.It was reported that the balloon dilatation catheter (bdc) was observed to be separated after removal from the anatomy.Factors that may contribute to material separation during use include, but are not limited to, tensile strength, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported material separation.Additionally, it was reported that the separated portion of the bdc was attempted to be removed via a surgical procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Corrections: d9, h3 - device returning status updated from yes to no.E1 - physician's first name updated from (b)(6).

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19798575
Report Number2024168-2024-08625
Device Sequence Number20714194
Product Code LOX
UDI-Device Identifier08717648152153
UDI-Public(01)08717648152153(17)250731(10)20823G1
Combination Product (Y/N)N
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number1012455-15
Device Catalogue Number1012455-15
Device Lot Number20823G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityHispanic
Patient RaceWhite